Alert archive / Hawaii / Gale Warnings in 2012

Gale Warning 2, NWS Honolulu, HI

March 9, 2012

NWS Honolulu, HI issued this gale warning at Mar 9, 2012, 1:38 PM HST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2012, 1:38 PM HST (23:38 UTC)
Expired
Mar 10, 2012, 3:38 PM HST
In force
26 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WHHW70 PHFO 092338
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
138 PM HST FRI MAR 9 2012

...STRONG WINDS AND ROUGH SEAS...

.STRONG TO GALE FORCE WINDS CAUSED BY A TIGHT PRESSURE GRADIENT
INDUCED BY A SURFACE TROUGH. IN COMBINATION WITH SWELLS FROM THE
NORTH AND EAST...WILL MAINTAIN HAZARDOUS CONDITIONS IN THE COASTAL
WATERS.

PHZ121-123-124-101245-
/O.UPG.PHFO.SC.Y.0014.000000T0000Z-120312T0400Z/
/O.NEW.PHFO.GL.W.0002.120309T2338Z-120311T0400Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
138 PM HST FRI MAR 9 2012

...GALE WARNING IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH
IS IN EFFECT UNTIL 6 PM HST SATURDAY.

* WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...EAST WINDS UP
  TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 12 TO 19
  FEET.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ116-119-120-101245-
/O.EXT.PHFO.SC.Y.0014.000000T0000Z-120310T1600Z/
/O.NEW.PHFO.GL.W.0002.120310T1600Z-120311T0400Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
138 PM HST FRI MAR 9 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST SATURDAY. THE
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 AM HST SATURDAY.

* WINDS AND SEAS...THROUGH LATE SUNDAY...EAST WINDS 20 TO 30
  KNOTS...WITH GUSTS UP TO 35 KNOTS. WINDS WILL STRENGTHEN TO 30
  TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS SATURDAY MORNING. ROUGH
  SEAS 10 TO 18 FEET...INCREASING TO 12 TO 19 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110>115-117-118-122-101245-
/O.CON.PHFO.SC.Y.0014.000000T0000Z-120312T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
138 PM HST FRI MAR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS AND SEAS...THROUGH LATE SUNDAY...EAST WINDS 20 TO 30 
  KNOTS...WITH GUSTS UP TO 35 KNOTS. ROUGH SEAS 10 TO 18 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

FOSTER
4 follow-up statements
130 
WHHW70 PHFO 100138
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST FRI MAR 9 2012

...STRONG WINDS AND ROUGH SEAS...

.STRONG TO GALE FORCE WINDS ISLAND WIDE CAUSED BY A TIGHT PRESSURE
GRADIENT INDUCED BY A SURFACE TROUGH. IN COMBINATION WITH SWELLS
FROM THE NORTH AND EAST...WILL MAINTAIN HAZARDOUS CONDITIONS IN
THE COASTAL WATERS.

PHZ116-119-120-101445-
/O.CON.PHFO.SC.Y.0014.000000T0000Z-120310T1600Z/
/O.CON.PHFO.GL.W.0002.120310T1600Z-120311T0400Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
338 PM HST FRI MAR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM HST
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM HST SATURDAY.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY.

* WINDS AND SEAS...EAST WINDS 20 TO 30 KNOTS...WITH GUSTS UP TO
  35 KNOTS. WINDS WILL STRENGTHEN TO 30 TO 35 KNOTS...WITH GUSTS
  UP TO 45 KNOTS SATURDAY MORNING. ROUGH SEAS 10 TO 18
  FEET...INCREASING TO 12 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ121-123-124-101445-
/O.CON.PHFO.GL.W.0002.000000T0000Z-120311T0400Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
338 PM HST FRI MAR 9 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY.


* WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...EAST WINDS 30
  TO TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 13 TO
  19 FEET.


A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110>115-117-118-122-101445-
/O.CON.PHFO.SC.Y.0014.000000T0000Z-120312T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
338 PM HST FRI MAR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS AND SEAS...THROUGH LATE SUNDAY...EAST WINDS 20 TO 30 
  KNOTS...WITH GUSTS UP TO 35 KNOTS. ROUGH SEAS 10 TO 17 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

FOSTER
656 
WHHW70 PHFO 100710
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
910 PM HST FRI MAR 9 2012

...STRONG WINDS AND ROUGH SEAS WILL CONTINUE ACROSS THE HAWAIIAN
COASTAL WATERS THROUGH SATURDAY NIGHT...

.WINDS WILL INCREASE LATER TONIGHT AND SATURDAY AS A SURFACE
LOCATED TROUGH WEST OF KAUAI CONTINUES MOVING WESTWARD AND HIGH
PRESSURE BUILDS FAR NORTHWEST AND NORTH OF THE ISLANDS. A LARGE
NORTH SWELL COMBINED WITH LOCALLY GENERATED WIND WAVES WILL ALSO
MAINTAIN ELEVATED ROUGH SEAS ACROSS THE COASTAL WATERS.

PHZ116-119-120-102015-
/O.CAN.PHFO.SC.Y.0014.000000T0000Z-120310T1600Z/
/O.EXT.PHFO.GL.W.0002.120310T0710Z-120311T0400Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
910 PM HST FRI MAR 9 2012

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE HAS ISSUED A GALE WARNING...WHICH IS
IN EFFECT UNTIL 6 PM HST SATURDAY.

* WINDS AND SEAS...WINDS OF 20 TO 30 KNOTS TONIGHT WILL INCREASE
  TO 25 TO 35 KNOTS STARTING EARLY SATURDAY MORNING. ROUGH SEAS
  OF 10 TO 18 FEET TONIGHT WILL INCREASE TO 12 TO 19 FEET
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE WARNING HAS BEEN
CANCELLED.

&&

$$

PHZ121-123-124-102015-
/O.CON.PHFO.GL.W.0002.000000T0000Z-120311T0400Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
910 PM HST FRI MAR 9 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...EXPECT EAST
  WINDS OF 30 TO 35 KNOTS AND ROUGH SEAS OF 14 TO 20 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE WARNING HAS BEEN
CANCELLED.

&&

$$

PHZ110>115-117-118-122-102015-
/O.CON.PHFO.SC.Y.0014.000000T0000Z-120312T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
910 PM HST FRI MAR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS AND SEAS...THROUGH LATE SUNDAY...EAST WINDS 20 TO 30 KNOTS
  AND ROUGH SEAS OF 10 TO 20 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
530 
WHHW70 PHFO 101331
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST SAT MAR 10 2012

...STRONG WINDS AND ROUGH SEAS WILL CONTINUE THROUGH SUNDAY
AFTERNOON ACROSS THE HAWAIIAN COASTAL WATERS...

.WINDS WILL INCREASE TODAY AS A SURFACE LOCATED TROUGH NORTHWEST
OF KAUAI CONTINUES MOVING WESTWARD AT 10 KT AND HIGH PRESSURE
BUILDS FAR NORTHWEST AND NORTH OF THE ISLANDS. A LARGE NORTH
SWELL COMBINED WITH LOCALLY GENERATED WIND WAVES WILL ALSO
MAINTAIN ELEVATED ROUGH SEAS ACROSS THE COASTAL WATERS.

PHZ116-119>121-123-124-110245-
/O.CON.PHFO.GL.W.0002.000000T0000Z-120311T0400Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
331 AM HST SAT MAR 10 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...THROUGH THIS AFTERNOON...EXPECT EAST WINDS OF
  30 TO 35 KNOTS AND ROUGH SEAS OF 16 TO 20 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE WARNING HAS BEEN
CANCELLED.

&&

$$

PHZ110>115-117-118-122-110245-
/O.CON.PHFO.SC.Y.0014.000000T0000Z-120312T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
331 AM HST SAT MAR 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* WINDS AND SEAS...THROUGH LATE SUNDAY...EAST WINDS 20 TO 30 
  KNOTS AND ROUGH SEAS OF 10 TO 18 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
724 
WHHW70 PHFO 110138
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST SAT MAR 10 2012

...SMALL CRAFT ADVISORY IN EFFECT FOR ALL HAWAIIAN COASTAL
WATERS...

.STRONG TRADE WINDS WILL CONTINUE TO BUFFET THE AREA INTO EARLY
MONDAY AS HIGH PRESSURE BUILDS FAR NORTHWEST AND NORTH OF THE
ISLANDS. LOCALLY GENERATED WIND WAVES WILL ALSO KEEP SEAS ROUGH
AND HAZARDOUS ACROSS THE COASTAL WATERS.

PHZ116-119>121-123-124-111445-
/O.CAN.PHFO.GL.W.0002.000000T0000Z-120311T0400Z/
/O.EXB.PHFO.SC.Y.0014.000000T0000Z-120312T1600Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
338 PM HST SAT MAR 10 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...THROUGH MONDAY MORNING...EAST WINDS 25 TO 30
  KNOTS AND ROUGH SEAS OF UP TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>115-117-118-122-111445-
/O.EXT.PHFO.SC.Y.0014.000000T0000Z-120312T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
338 PM HST SAT MAR 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...THROUGH MONDAY MORNING...EAST WINDS 20 TO 30
  KNOTS AND ROUGH SEAS OF 10 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

BRENCHLEY

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Mar 9, 1:35 PM HST, 3 minutes earlier.

Area forecast discussion, Mar 9, 1:35 PM HST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
135 PM HST FRI MAR 9 2012

.UPDATE...
RECENT UPDATES INCLUDE THE ISSUANCE OF A WIND ADVISORY FOR THE BIG
ISLAND MAUI AND KAHOOLAWE...AS STRONG TRADE WINDS ARE BUILDING IN
FROM THE EAST...AS THE SURFACE TROUGH NEAR OAHU MOVES SLOWLY WEST
AND SHARPENS. HAVE LEFT THE ISLAND OF LANAI OUT OF THE ADVISORY WITH
THE EASTERY WIND DIRECTION. HAVE ALSO ISSUED A GALE WARNING FOR
WATERS AROUND THE BIG ISLAND. WITH STRONG EAST WINDS SPREADING
WESTWARD AS THE TROUGH DEPARTS...THE WIND ADVISORY WILL LIKELY BE
EXPANDED WESTWARD...WITH THE GALE WARNING LIKELY EXPANDED TO INCLUDE
ADDITIONAL CHANNELS.

&&

.SYNOPSIS...
STRONG THUNDERSTORMS...SOME POSSIBLY SEVERE...AND HEAVY RAIN ARE IN
STORE FOR KAUAI AND OAHU THROUGH THIS AFTERNOON...WITH THE THREAT
PERSISTING ON KAUAI THROUGH TONIGHT. THE UPPER LEVEL FEATURE
RESPONSIBLE FOR THE UNSETTLED AIRMASS IS A COLD LOW CORE ALOFT
LOCATED JUST WEST OF KAUAI...THAT IS FORCING THE DEVELOPMENT OF A
SURFACE TROUGH NEAR KAUAI AND OAHU. THE LOW WILL KEEP WEATHER
UNSETTLED OVER KAUAI THROUGH TONIGHT...WITH QUIETER TRADE WIND
WEATHER FOR THE OTHER ISLANDS. STRONG HIGH PRESSURE FAR NORTHWEST OF
THE STATE WILL SUPPORT FRESH TO STRONG TRADE WINDS THE NEXT COUPLE
OF DAYS...DELIVERING JUST A FEW BRIEF SHOWERS TO WINDWARD AREAS.

&&

.DISCUSSION...
WIDESPREAD STRONG...AND ISOLATED SEVERE...STORMS CONTINUE TO IMPACT
MOST ISLANDS AND SURROUNDING WATERS THIS MORNING...WITH AN
UNPRECEDENTED HAIL EVENT /HAIL STONES UP TO 3 INCHES/ HAVING ALREADY
IMPACTED KANEOHE AND KAILUA EARLY THIS MORNING. ADDITIONAL REPORTS
OF HAIL HAVE COME FROM WINDWARD EAST MAUI THIS MORNING...AND FROM
KAUAI EARLIER IN THE NIGHT.

A COLD CORE ALOFT CENTERED JUST W OF KAUAI THIS MORNING IS
INTERACTING WITH ABUNDANT LOW LEVEL MOISTURE ASSOCIATED WITH A
STALLED SURFACE FRONT TO BRING THE STRONG STORMS. THIS IS THE SAME
LOW-LEVEL BOUNDARY THAT BROUGHT TORRENTIAL RAINS TO THE WESTERN
ISLANDS THIS PAST WEEK. THE FRONT IS TRANSITIONING TO A SURFACE
TROUGH...WITH THE TROUGH AXIS ESTIMATED TO BE NEAR OAHU AT THIS
TIME...WITH ROTATING THUNDERSTORMS IN THE KAUAI CHANNEL HARNESSING
THE LOW LEVEL SHEAR ASSOCIATED WITH THE SHARPENING SURFACE TROUGH.

THE LOW ALOFT IS FORECAST TO MOVE W OVER THE NEXT 24 HOURS...WITH
THE LOW LEVEL TROUGH FOLLOWING SUIT. THIS WILL LEAD TO A GRADUAL
IMPROVEMENT IN WEATHER FROM E TO W ACROSS THE STATE AS EARLY AS
TONIGHT...EXCEPT FOR A LINGERING THREAT OF THUNDERSTORMS OVER KAUAI
AND OAHU. THE DEPARTURE OF THE LOW LEVEL TROUGH WILL ALLOW STRONG E
WINDS TO SPREAD OVER ALL ISLANDS...SUPPORTED BY HIGH PRESSURE
CENTERED FAR NW OF THE ISLANDS.

ALTHOUGH THE BIG ISLAND IS NOT IMMEDIATELY UNDER ANY THREAT...THE
THREAT FOR THUNDERSTORMS REMAINS...ESPECIALLY WITH HEATING OF THE
SLOPES THIS AFTERNOON. IF THUNDERSTORMS DO DEVELOP...THE RESULT WILL
BE A WINTRY MIX AT THE SUMMITS...SO THE WINTER WEATHER ADVISORY
CONTINUES THROUGH 4PM TODAY.

THE OUTLOOK CALLS FOR TRADE WIND WEATHER TO PREVAIL LATER THIS
WEEKEND AND INTO NEXT WEEK...AS HIGH PRESSURE PERSISTS FAR NW OF THE
ISLANDS. A WEAK MID LEVEL TROUGH MOVING OVER THE ISLANDS FROM THE
NE SUNDAY NIGHT AND MONDAY WILL LIKELY BE ACCOMPANIED BY E-W
ORIENTED SHOWER BAND THAT WILL MOVE OVER THE ISLANDS FROM THE NE.
AFTER THAT...MODEL GUIDANCE INDICATES THAT A MID LEVEL RIDGE
CENTERED FAR NW OF THE ISLANDS WILL MOVE SE OVER THE
ISLANDS...BRINGING A PERIOD OF MUCH DRIER AND QUIETER WEATHER.

&&

.AVIATION...
WIDESPREAD HEAVY RAIN AND SCATTERED THUNDERSTORMS OVER THE AREA WILL
CONTINUE TO BRING MVFR AND ISOLATED IFR/LIFR CONDITIONS TO THE
TERMINALS. THUNDERSTORMS WILL ALSO PRODUCE GUSTY WINDS AND FREQUENT
LIGHTNING. AIRMETS REMAIN POSTED FOR IFR CONDITIONS OVER THE
MOUNTAINS...LOW LEVEL TURBULENCE...AND ICING IN ANY CONVECTION AND
MULTI-LAYERED CLOUDS.

SIGMET ROMEO IN EFFECT OVER THE MAIN HAWAIIAN ISLANDS FOR
THUNDERSTORMS OVER AND NEAR THE ISLANDS.

&&

.MARINE...
THE HIGH SURF ADVISORY REMAINS POSTED FOR EAST FACING SHORES OF ALL
ISLANDS DUE TO A SHORT PERIOD EAST SWELL...AND HAS BEEN EXTENDED
THROUGH SUNDAY. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR ALL
HAWAIIAN WATERS FOR WINDS AND/OR COMBINED SEAS...WITH THESE
CONDITIONS EXPECTED THROUGH SUNDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR MAUI MOLOKAI LANAI OAHU KAUAI UNTIL 6 AM HST
SATURDAY.

GALE WARNING FOR ALENUIHAHA CHANNEL AND WATERS SOUTH OF THE BIG
ISLAND THROUGH 6 PM SATURDAY.

GALE WARNING FROM 6 AM TO 6 PM SATURDAY FOR KAIWI CHANNEL-MAALAEA
BAY AND KAIWI CHANNEL.

SMALL CRAFT ADVISORY UNTIL 6 PM HST SUNDAY FOR ALL HAWAIIAN WATERS
NOT IN THE GALE WARNING.

HIGH SURF ADVISORY FOR EAST FACING SHORES KAUAI OAHU MOLOKAI MAUI
AND THE BIG ISLAND UNTIL 6 PM HST SUNDAY.

WIND ADVISORY FOR KAUAI AND NIIHAU THROUGH 6 PM TODAY.

WIND ADVISORY FOR MAUI KAHOOLAWE AND BIG ISLAND THROUGH 6 PM
SATURDAY.

&&

BIRCHARD

In the hours before

Local storm report, Mar 9, 8:21 AM HST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
821 AM HST FRI MAR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 AM     FLASH FLOOD      LAIE                    21.65N 157.93W
03/09/2012                   HONOLULU           HI   NWS EMPLOYEE

            WATER UP TO SEVERAL FEET DEEP IN YARDS AND ON ROADS.

&&

ELUTUMCM
Local storm report, Mar 9, 9:38 AM HST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
938 AM HST FRI MAR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 AM     FLASH FLOOD      HANALEI                 22.21N 159.50W
03/09/2012                   KAUAI              HI   EMERGENCY MNGR

            OHIKI ROAD CLOSED

0849 AM     FLASH FLOOD      KILAUEA                 22.21N 159.41W
03/09/2012                   KAUAI              HI   EMERGENCY MNGR

            KALIHIWAI ROAD WEST LEADING TO KALIHIWAI BEACH CLOSED.

0849 AM     FLASH FLOOD      KILAUEA                 22.21N 159.41W
03/09/2012                   KAUAI              HI   EMERGENCY MNGR

            ANINI ROAD GOING TO ANINI BEACH CLOSED.

&&

ELUTUMCM
Local storm report, Mar 9, 11:24 AM HST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1124 AM HST FRI MAR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      KANEOHE                 21.41N 157.79W
03/09/2012                   HONOLULU           HI   BROADCAST MEDIA

            WATER OVERFLOWING AT 44-217 MIKIOLA DRIVE.

&&

ELUTUMCM

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 3:06 PM HSTHigh Surf AdvisoryHFOHonolulu, Kalawao4 days
Mar 8, 3:08 PM HSTWinter Weather AdvisoryHFOHawaii20 hr
Mar 8, 5:17 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Mar 8, 6:54 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Mar 8, 7:49 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Mar 8, 8:34 PM HSTAreal Flood AdvisoryHFOHonolulu6 hr
Mar 8, 8:52 PM HSTFlash Flood WarningHFOKalawao6 hr
Mar 8, 11:48 PM HSTAreal Flood AdvisoryHFOKauai3 hr
Mar 9, 12:44 AM HSTSpecial Marine WarningHFO61 min
Mar 9, 12:51 AM HSTFlash Flood WarningHFOKauai3 hr
Mar 9, 1:15 AM HSTAreal Flood AdvisoryHFOKalawao3 hr
Mar 9, 1:39 AM HSTSpecial Marine WarningHFO66 min
Mar 9, 2:05 AM HSTFlash Flood WarningHFOKauai21 hr
Mar 9, 2:30 AM HSTFlash Flood WarningHFOKalawao3 hr
Mar 9, 2:32 AM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Mar 9, 2:43 AM HSTSpecial Marine WarningHFO62 min
Mar 9, 3:00 AM HSTSpecial Marine WarningHFO60 min
Mar 9, 4:01 AM HSTSevere Thunderstorm WarningHFOKalawao44 min
Mar 9, 4:11 AM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 9, 4:19 AM HSTSpecial Marine WarningHFO56 min
Mar 9, 5:10 AM HSTSpecial Marine WarningHFO110 min
Mar 9, 5:22 AM HSTSpecial Marine WarningHFO83 min
Mar 9, 5:27 AM HSTSpecial Marine WarningHFO81 min
Mar 9, 5:28 AM HSTFlash Flood WarningHFOKalawao3 hr
Mar 9, 5:29 AM HSTSevere Thunderstorm WarningHFOHonolulu31 min
Mar 9, 5:36 AM HSTSpecial Marine WarningHFO84 min
Mar 9, 5:38 AM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 9, 5:55 AM HSTSevere Thunderstorm WarningHFOHonolulu50 min
Mar 9, 6:07 AM HSTSpecial Marine WarningHFO113 min
Mar 9, 6:27 AM HSTFlash Flood WarningHFOKalawao5 hr
Mar 9, 6:28 AM HSTSpecial Marine WarningHFO103 min
Mar 9, 6:37 AM HSTSevere Thunderstorm WarningHFOKalawao53 min
Mar 9, 6:43 AM HSTSevere Thunderstorm WarningHFOHonolulu32 min
Mar 9, 6:52 AM HSTSpecial Marine WarningHFO113 min
Mar 9, 7:00 AM HSTSevere Thunderstorm WarningHFOHonolulu45 min
Mar 9, 7:10 AM HSTSpecial Marine WarningHFO2 hr
Mar 9, 7:17 AM HSTSpecial Marine WarningHFO118 min
Mar 9, 7:24 AM HSTFlash Flood WarningHFOHonolulu5 hr
Mar 9, 8:11 AM HSTSpecial Marine WarningHFO94 min
Mar 9, 8:32 AM HSTSpecial Marine WarningHFO118 min
Mar 9, 8:42 AM HSTSpecial Marine WarningHFO2 hr
Mar 9, 9:40 AM HSTSpecial Marine WarningHFO2 hr
Mar 9, 9:58 AM HSTSpecial Marine WarningHFO62 min
Mar 9, 10:26 AM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao41 hr
Mar 9, 10:30 AM HSTSpecial Marine WarningHFO2 hr
Mar 9, 10:36 AM HSTSpecial Marine WarningHFO114 min
Mar 9, 11:40 AM HSTSpecial Marine WarningHFO2 hr
Mar 9, 11:58 AM HSTSpecial Marine WarningHFO68 min
Mar 9, 12:00 PM HSTSpecial Marine WarningHFO59 min
Mar 9, 12:25 PM HSTSpecial Marine WarningHFO2 hr

Nearby

Gale Warnings in Hawaii, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.